Doctor insights on:
Supposedly: Ribose (or D-ribose, which is an isomer) helps to decrease muscle cramping, pain, and improving muscle energy and throughput with exercise. There is no evidence or scientific data that it does anything, but word of mouth and testimonials seem to support the efficacy of ribose in improving exercise duration and performance. ...Read more
Need for ribose: is extremely rare. Donot waste your money ...Read more
Perhaps: ? if d-Ribose can benefit a person with fibromyalgia (FM). I am not aware that this has been studied. Physicians who practice Orthomolecular Medicine believe that if you present the body with the natural materials it uses for internal biochemical processes, those processes will be induced. D-Ribose is used by mitochondria to produce the energy molecule ATP. People w. FM commonly suffer fatigue. ...Read moreSee 1 more doctor answer
No: It has no value for either.Get a more detailed answer ›
D-ribose and ATP: D-ribose is a sugar the body uses in the metabolism of ATP, important in muscle metabolism. It is claimed to increase energy including that of muscles. It has been used in athletics, fibromyalgia, chronic fatigue syndrome, sleep aid and fatigue aid. There are actual genetic disorders helped by d-ribosome. The real question unanswered is long term side effects and double blind trials for proof . ...Read more
Yes: Ribose is one of the building blocks of atp, the energy currency of the body. Your CHF might be due to defective energy metabolism, so ribose might help. ...Read more
May help a bit but:: D-Ribose can be a healthy sugar substitute but isn't a magic weight loss aid. The key to weight loss is longterm diet changes.Sugars & simple carbs from grains esp. cause weight gain. It's also wise to avoid fried foods. I like Dr. Fuhrman's diet: http://tinyurl.com/ktampgg Dr. Weil has useful info: http://tinyurl.com/m8avwzh See his "discuss that" link in his article. Exercise is also important! ...Read more
Possible adjunctive: ? Re: Ribose for Fibromyalgia. This sugar-like natural organic molecule resides in human body & is raw material for mitochondrial production of energy-molecule ATP. FM begets ennui & Ribose might lessen. FM is etiologically multi-factorial. Cure: multi-dimensional via nutrition, exercise, aqua therapy, massage, acupuncture, Osteopathy, mindfullness therapies, yoga, biofeedback & Cannabis sativa. ...Read moreSee 1 more doctor answer
Food, riboflavin: D-ribose is part of the RNA (ribonucleic acid), used in cells as blueprint for protein synthesis.The body can synthetize it. A source of ribose is riboflavin (vitamin b2) in foods, such as chicken, (twice as much in its dark meat than in its breast), dairy products (goat and sheep cheese), almonds containing 0.23 mg riboflavin/oz. D-ribose is available as a supplement in powder or tablet form. ...Read more
I am thinking of taking d-ribose for energy. What should I know about it? Do you consider it generally safe? I have sleep apnea & fibromyalgia-like sx
D-ribose: D-ribose is a suuplement which is recommended for fibromyalgia and lack of energy and diastolic heart failure.The dose to be effective is 5 gms three times a day for three weeks and then 5 grms twice aday.You should use corvalen form which is better.It comes in a package of 280 grms and if after using the whole package you dont see any benifit then it is not going to work for you. ...Read moreSee 1 more doctor answer
Are low dose combination pills still able to prevent ovulation if taken as directed at the same time everyday, 24 hours apart??
I'm just curious because I take Lutera (for 2 months) and I wanted to know if I am protected.
I'm a 36 year old woman, and I just got my period after 19 days after the last cycle. I'm fairly regular and I am not on the pill. This is the first time it has happened to me. Is this normal? Should I be concerned?
Getting close to: perimenopause may explain this as getting older women may experience menstrual irregularites due to hormonal changes. This also could be due to stress or some other things like change in the diet, or taking a medication an illness. If this is one time event do not worry about it if it becomes more frequent then seeing a gynecologist is appropriate. ...Read moreSee 2 more doctor answers
Have GAD since teen. Eating large when anxious was difficult. Now i take Xanax (alprazolam) and able to eat very large meals and put on weight. Is there chemical in Xanax (alprazolam) that stimulates hunger or im just relaxed?
Relaxed: Xanax (alprazolam) is a tranquilizer and has mild anti depressive activity. I hope that you are seeing your primary care physician as eating disorders can be quite serious. You might consider also consider seeing a nutritionist to guide you in meal planning. But be careful, Xanax (alprazolam) can be habit forming & must be monitored by your physician who also may refer you to a therapist to handle your anxiety problems. ...Read moreSee 3 more doctor answers
Have a redness/rash on my ankle. Prescribed ointment, has made it a little better and some days it almost vanishes.....follow up with my doc is 2 weeks from now (have used ointment for almost a month) due to his busy sched. ?
I have about twelve cavities. Most of which are gum line. The gap between the gum and the tooth is quite large. Is this typically something that can be fixed, or would it most likely require the tooth/teeth to be pulled?
What if you go several months without a period,( not pregnant),have 2 periods and then stop again. Can something like this be caused by the hormonal changes brought on by the body preparing for menopause? I'm 52 years old.
Her hormones are in: .. flux for somewhat in puberty, so hang on for the ride. Irregular periods and spotting could mean you may have some hormonal imbalance that could be affected by many different factors, including age (likely if approaching menopause), nutrition, illness, exercise (or lack of it), body girth, psychological well-being, stress, season, or simple fluctuations of other related hormones (e.g. thyroid) ...Read more
I have over used Afrin for a few weeks and now have dizziness, a lot of weakness . Will this go away? I told my doctor I thought it was the Afrin. He was not aware Afrin could cause these symptoms. I am also lightheaded.
My period ended over a week ago, but I've continued to discharge a brown fluid up in till now... On yaz for 5 years. Haven't been sexually active lately, and haven't missed a pill. What should I do? Should I be concerned?
BCP and discharge: First get a serum HCG test for pregnancy. If negative, taking low dose oral contraceptives like "Yaz" can cause breakthrough bleeding if not taking the pill at the same time every night. Stop the pill and wait for five days, and begin a new cycle. Take them within the hour of the time taken the day before. If the brown discharge reappears, switch to another type of low dose pill . ...Read more
I was hit pretty hard in the left testicle about 5 days ago. It hurt to the touch, felt bruised until 2 days ago. But it still feels slightly sore and I can still feel it in my lower left stomach. Should I be worried?
Worried: Sounds like things are getting better but I suggest you contact your doctor about this. Almost certainly the doctor will have you go to his clinic! ...Read more